Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 21, 2008, 4:06 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2008, 4:06 PM CDT (21:06 UTC)
- Expired
- Mar 22, 2008, 8:39 PM CDT
- In force
- 29 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
Counties Brown County, WI, Outagamie County, WI
The radar
The Green Bay radar (KGRB), 11 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck Creek (WI) at Howard (HOWW3).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04072150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 212106
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT FRI MAR 21 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
DUCK CREEK NEAR HOWARD AFFECTING BROWN AND OUTAGAMIE COUNTIES
SAFETY MESSAGE...STAY AWAY FROM RIVERBANKS. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC009-087-220906-
/O.NEW.KGRB.FL.W.0001.080321T2106Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080321T1845Z.000000T0000Z.NO/
406 PM CDT FRI MAR 21 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR MINOR FLOODING ALONG
DUCK CREEK NEAR HOWARD.
* UNTIL FURTHER NOTICE.
* AT 3 PM FRIDAY THE STAGE NEAR HOWARD WAS...17.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
SEVERAL DAYS WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED THU FRI
DUCK CREEK
HOWARD 17 17.3 FRI 03 PM
$$
TH4 follow-up statements
000
WGUS83 KGRB 220534
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
1234 AM CDT SAT MAR 22 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...DUCK CREEK...
AFFECTING BROWN AND OUTAGAMIE COUNTIES
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC009-087-221734-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T0330Z.000000T0000Z.NO/
1234 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
DUCK CREEK NEAR HOWARD.
* UNTIL FURTHER NOTICE.
* AT 10PM FRIDAY THE STAGE NEAR HOWARD WAS 17.5 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
SEVERAL DAYS WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
DUCK CREEK
HOWARD 17 17.5 FRI 10 PM
$$000
WGUS83 KGRB 221534
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
1034 AM CDT SAT MAR 22 2008
...A FLOOD WARNING CONTINUES FOR THE DUCK CREEK AFFECTING BROWN AND
OUTAGAMIE COUNTIES.
.THE DUCK CREEK AT COUNTY FF IN BROWN COUNTY HAS OVERFLOWED ITS BANKS
DUE TO LARGE AREAS OF ICE BLOCKING THE NATURAL FLOW. FARTHER UPSTREAM AT
ONEIDA...THERE IS LITTLE EVIDENCE OF FLOODING. THE CREEK AT ONEIDA
REMAINS MOSTLY ICE COVERED. DOWNSTREAM AT PAMPERIN PARK...THE CREEK
IS ALSO MOSTLY ICE COVERED. IT IS LIKELY THE PAMPERIN PARK AREA WILL
EXPERIENCE FLOODING DURING THE NEXT SEVERAL DAYS.
STAY AWAY FROM ICE COVERED AREAS THAT MAY APPEAR SAFE. ICE IS DETERIORATING
WITH FLOWING WATER BENEATH THE ICE. LISTEN TO NOAA WEATHER RADIO FOR LATER
UPDATES. THE NEXT FLOOD STATEMENT WILL BE ISSUED THIS EVENING.
WIC009-087-230334-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.000000T0000Z.NO/
1034 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE DUCK CREEK NEAR HOWARD
* AT 10AM SATURDAY THE STAGE NEAR HOWARD WAS 17.8 FEET
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
DUCK CREEK
HOWARD 17 17.8 SAT 10 AM
$$000
WGUS83 KGRB 230130
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
830 PM CDT SAT MAR 22 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...DUCK CREEK...
AFFECTING BROWN AND OUTAGAMIE COUNTIES.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC009-087-230230-
/O.CON.KGRB.FL.W.0001.000000T0000Z-080323T0130Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.080322T2201Z.NO/
830 PM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
DUCK CREEK NEAR HOWARD
* AT 06 PM SATURDAY THE STAGE NEAR HOWARD WAS 17.0 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
DUCK CREEK
HOWARD 17 17.0 SAT 06 PM
$$000
WGUS43 KGRB 230139
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT SAT MAR 22 2008
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC009-087-230209-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/HOWW3.1.SM.080321T1810Z.080322T1400Z.080322T2201Z.NO/
839 PM CDT SAT MAR 22 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE DUCK CREEK NEAR HOWARD.
* AT 06 PM SATURDAY THE STAGE NEAR HOWARD WAS...17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF
LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
DUCK CREEK
HOWARD 17 17.0 SAT 06 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 21, 3:58 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 21, 3:58 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CDT FRI MAR 21 2008 .SHORT TERM...MAIN FOCUS OF FORECAST THE ONGOING STORM MOVING THROUGH SOUTHERN WI. DRY AIR FILTERING IN TO THE NORTH OVER NORTHEAST WI HAS LIMITED NORTHWARD EXTENT OF SNOW TODAY WITH MEASURABLE LIMITED TO AREAS SOUTH OF A MARSHFIELD TO CLEVELAND LINE. MAIN FRONOGENETIC FORCING STAYED OVER SOUTHERN THROUGH THE DAY...PULLING EAST INTO SOUTHEAST WI THIS AFTERNOON AS DEPICTED IN THE MODELS. WATER VAPOR IMAGERY SHOWING DRIER AIR IN MID LEVELS WORKING INTO SOUTHWEST WISCONSIN AT THIS TIME WITH A DIMINISHING TREND IN THE RADAR RETURNS WORKING WEST TO EAST. RETURNS TAKING ON MORE OF A SHOWERY TREND. HAVE DECIDED TO MAINTAIN ADVISORY AS IS...THOUGH HAVE CUT BACK ON NORTHWARD EXTENT OF SNOW MENTION FOR THIS AFTERNOON AND EVENING. EVEN GREATER GRADIENT IN SNOW THAN EARLIER FORECAST. EVENING SHIFT WILL LIKELY BE ABLE TO CANCEL EARLY. CANADIAN HIGH PRESSURE TO WORK SOUTH INTO THE AREA TONIGHT...WITH COOLER AND DRY WEATHER EXPECTED INTO SAT. SOME CLOUDS TO LINGER INTO NIGHT AND SAT AS SECOND WEAK SHORT WAVE PASSES OVER WESTERN LAKES. .LONG TERM...SATURDAY NIGHT THRU FRIDAY. UPPER-LEVEL FLOW ACROSS THE CONUS FCST TO GRADUALLY BECOME MORE ZONAL AS DEEP VORTEX NEAR MAINE...DRIFTS NORTHEWST TO NORTH OF HUDSON BAY BY THE END OF THE WORK WEEK. DEAMPLIFYING PATTERN AND STRENGTHENING WESTERLY FLOW WILL BRING GENERALLY WEAK AND RELATIVELY FAST MOVING SYSTEMS ACROSS THE WESTERN GREAT LAKES. CONFIDENCE IN OVERALL MEDIUM RANGE MODEL TIMING AND LOCATION OF WEAK SYSTEMS IS LOW IN THIS TYPE OF REGIME...THUS HAD TO APPLY BROAD BRUSH TO PRECIP CHANCES. EARLY IN THE PERIOD ON SUNDAY...WEAK UPPER-LEVEL DISTURBNACE WILL TRAVERSE THE REGION BRINGING A CONTINUED CHANCE FOR LIGHT SNOW OR FLURRIES INTO EARLY MONDAY MORNING. AS ASSOCIATED SURFACE TROUGH MOVES INTO CENTRAL WI ON SUNDAY...MORE FAVORABLE FETCH ACROSS LAKE SUPERIOR WILL ALSO SUPPORT SOME LAKE EFFECT SNOW SHOWERS IN THE SNOW BELT REGION. WEAK HI PRESSURE WILL THEN DRIFT ACROSS THE STATE ON MONDAY FOLLOWED BY ANOTHER WEAK SYSTEM FOR TUESDAY INTO EARLY TUESDAY EVENING. ATTM LOOKS LIKE SURFACE LOW SHOULD TRACK NORTH OF THE FCST AREA...THUS EXPECT MAINLY LIGHT RAIN OR SNOW. AS SYSTEM PASSES TO THE EAST...HI PRESSURE THEN FCST TO BUILD INTO THE WESTERN GREAT LAKES WEDNESDAY INTO WEDNESDAY NIGHT. UNCERTAINLY AS TO HOW MUCH COLD AIR WILL PUSH INTO THE AREA ESPECIALLY GIVEN MORE WESTERLY FLOW REGIME. LEANED MORE TOWARD LESS AMBITIOUS ECMWF. BY THE END OF THE WORK WEEK...MODLES HINT AT DEEPENING TROUGH ACROSS THE CENTRAL CONUS WITH DEVELOPING LOW PRESSURE ACROSS THE PLAINS. AGAIN LEANED MORE TOWARD MUCH SLOWER ECMWF SOLUTION FOR FRIDAY. AS SYSTEM APPROACHES...EXPECT INCREASING MOISTURE AND WAA THUS ADDED CHC POPS FOR FRIDAY. TEMPS TO REMAIN SOMEWHAT BELOW NORMAL THROUGH THE WORK WEEK. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NIGHT NORTH OF MTW CWA LINE. SOUTH OF THERE MVFR...LOCAL IFR CONDITIONS EXPECTED IN SNOW INTO MIDNIGHT HOUR WITH IMPROVING CONDITIONS THERE AFTER. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ035-036-045-048. && TE/ESB
Hazardous weather outlook, Mar 21, 4:19 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 419 AM CDT FRI MAR 21 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 419 AM CDT FRI MAR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO GENERATE HAZARDOUS TRAVEL CONDITIONS ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN TODAY. THE HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO OCCUR SOUTH OF STATE HIGHWAY 29...WHICH RUNS FROM WAUSAU TO GREEN BAY TO KEWAUNEE. THE HEAVIEST SNOW WILL FALL IN SOUTHERN WISCONSIN...SO VERY DIFFICULT TRAVEL CONDITIONS ARE EXPECTED IN THAT PART OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-221100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 419 AM CDT FRI MAR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/PK
In the hours before
Local storm report, Mar 21, 11:13 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT FRI MAR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM SNOW WISCONSIN RAPIDS 44.40N 89.84W
03/21/2008 M1.0 INCH WOOD WI LAW ENFORCEMENT
1105 AM SNOW MARSHFIELD 44.66N 90.16W
03/21/2008 M0.3 INCH WOOD WI COUNTY OFFICIAL
1105 AM SNOW WAUTOMA 44.06N 89.28W
03/21/2008 M0.2 INCH WAUSHARA WI CO-OP OBSERVER
1105 AM SNOW STEVENS POINT 44.51N 89.56W
03/21/2008 M0.1 INCH PORTAGE WI COUNTY OFFICIAL
&&
DCLocal storm report, Mar 21, 11:22 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 AM CDT FRI MAR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM SNOW PITTSVILLE 44.45N 90.13W
03/21/2008 M1.8 INCH WOOD WI TRAINED SPOTTER
&&
DCLocal storm report, Mar 21, 12:59 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1259 PM CDT FRI MAR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM SNOW WAUTOMA 44.06N 89.28W
03/21/2008 M0.6 INCH WAUSHARA WI TRAINED SPOTTER
&&
DCLocal storm report, Mar 21, 3:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT FRI MAR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM SNOW WILD ROSE 44.18N 89.25W
03/21/2008 E2.3 INCH WAUSHARA WI TRAINED SPOTTER
&&
DANCLocal storm report, Mar 21, 4:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT FRI MAR 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW OSHKOSH 44.01N 88.55W
03/21/2008 M1.2 INCH WINNEBAGO WI TRAINED SPOTTER
&&
SANDERSNearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.